Alert archive / Wyoming / Winter Storm Warnings in 2019
Winter Storm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at May 27, 2019, 2:49 AM MDT for Albany County, Carbon County, Wyoming. It took effect at May 27, 2019, 6:00 PM MDT. It was in force for 33 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2019, 2:49 AM MDT (08:49 UTC)
- In effect from
- May 27, 2019, 6:00 PM MDT
- Expired
- May 29, 2019, 3:29 AM MDT
- In force
- 33 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:00 AM MDT | SNOW 2.5 | Laramie, WY | |
| May 29, 12:00 AM MDT | SNOW 4 | 3 Wnw Sugar Loaf Campgr, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 5 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 6 | 5 Wsw Sugar Loaf Campgr, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 7 | 4 Nw Hog Park Reservoir, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 8 | 2 E Battle Lake, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 8 | 2 Wsw Bottle Creek Camp, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 9 | 1 Nw Whiskey Park, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 10 | 2 Ne Rob Roy Reservoir, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 10 | 2 Nw Jack Creek Campgro, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 10 | W Deep Creek Campground, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
| May 29, 12:00 AM MDT | SNOW 11 | 8 Ene Hog Park Campgrou, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 30 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
272 WWUS45 KCYS 270849 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 249 AM MDT Mon May 27 2019 ...HEAVY SNOW RETURNS FOR THE SNOWY AND SIERRA MADRE RANGES MONDAY THROUGH TUESDAY... WYZ112-114-280000- /O.UPG.KCYS.WS.A.0013.190528T0000Z-190529T1200Z/ /O.NEW.KCYS.WS.W.0013.190528T0000Z-190529T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 249 AM MDT Mon May 27 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 12 to 19 inches expected. * WHERE...Snowy and Sierra Madre Ranges in south central Wyoming. * WHEN...From 6 PM this evening to 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Snowmobilers and hikers likely to become disoriented or lost in heavy snow and very poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
552 WWUS45 KCYS 271948 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 148 PM MDT Mon May 27 2019 ...HEAVY SNOW RETURNS FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH TUESDAY... WYZ112-114-281200- /O.CON.KCYS.WS.W.0013.190528T0000Z-190529T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 148 PM MDT Mon May 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 12 to 20 inches expected, with localized amounts of 25 to 30 inches for the higher elevations of the Snowy Range. * WHERE...Snowy and Sierra Madre Ranges in south central Wyoming. * WHEN...From 6 PM this evening to 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Snowmobilers and hikers likely to become disoriented or lost in heavy snow and very poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
823 WWUS45 KCYS 280337 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 937 PM MDT Mon May 27 2019 ...HEAVY SNOW RETURNS FOR THE SNOWY AND SIERRA MADRE RANGES THROUGH WEDNESDAY... WYZ112-114-281145- /O.CON.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 937 PM MDT Mon May 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 1 foot. * WHERE...Snowy and Sierra Madre Ranges in south central Wyoming. * WHEN...Through 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Snowmobilers and hikers likely to become disoriented or lost in heavy snow and very poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
313 WWUS45 KCYS 280827 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 227 AM MDT Tue May 28 2019 ...HEAVY SNOW RETURNS FOR THE SNOWY AND SIERRA MADRE RANGES AS WELL AS THE SOUTH LARAMIE RANGE THROUGH WEDNESDAY MORNING... WYZ112-114-290000- /O.CON.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 227 AM MDT Tue May 28 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 1 foot. * WHERE...Snowy and Sierra Madre Ranges in south central Wyoming. * WHEN...Through 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ116-290000- /O.NEW.KCYS.WW.Y.0026.190529T0000Z-190529T1200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 227 AM MDT Tue May 28 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 4 to 6 inches expected. * WHERE...South Laramie Range to include Buford and Vedauwoo as well as Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 6 PM this evening to 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
851 WWUS45 KCYS 281028 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 428 AM MDT Tue May 28 2019 ...HEAVY SNOW RETURNS FOR THE SNOWY AND SIERRA MADRE RANGES AS WELL AS THE SOUTH LARAMIE RANGE THROUGH WEDNESDAY MORNING... WYZ112-114-290000- /O.CON.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 428 AM MDT Tue May 28 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 1 foot. * WHERE...Snowy and Sierra Madre Ranges in south central Wyoming. * WHEN...Through 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ116-290000- /O.EXT.KCYS.WW.Y.0026.190528T1028Z-190529T1200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 428 AM MDT Tue May 28 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Wet snow expected. Total snow accumulations of 4 to 6 inches expected. Snow will turn back over to rain by mid morning...but then turn back to snow tonight around 9 PM this evening. * WHERE...South Laramie Range to include Buford and Vedauwoo as well as Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
871 WWUS45 KCYS 282006 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 206 PM MDT Tue May 28 2019 ...PERIODS OF HIGH ELEVATION SNOW WILL CONTINUE THROUGH TONIGHT... WYZ112-291200- /O.CAN.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ /O.EXA.KCYS.WW.Y.0026.000000T0000Z-190529T1200Z/ Sierra Madre Range- 206 PM MDT Tue May 28 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional accumulations of up to 6 inches possible. * WHERE...Sierra Madre Range. * WHEN...Until 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Hazardous mountain travel due to slick or snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ114-291200- /O.CON.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ Snowy Range- Including the cities of Centennial and Albany 206 PM MDT Tue May 28 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 1 foot possible. * WHERE...Snowy Range. * WHEN...Through 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Dangerous mountain travel with slick, snow covered roads and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ116-291200- /O.CON.KCYS.WW.Y.0026.000000T0000Z-190529T1200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 206 PM MDT Tue May 28 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Wet snow expected. Additional accumulations of 2 to 4 inches with locally higher amounts possible. Minor accumulations on roadways. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Until 6 AM MDT Wednesday. * ADDITIONAL DETAILS...Hazardous travel due to icy or snow covered roads, especially at night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLH
008 WWUS45 KCYS 290929 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 329 AM MDT Wed May 29 2019 WYZ114-291030- /O.CAN.KCYS.WS.W.0013.000000T0000Z-190529T1200Z/ Snowy Range- Including the cities of Centennial and Albany 329 AM MDT Wed May 29 2019 ...WINTER STORM WARNING IS CANCELLED... Snow has tapered off over the area this morning with just some patches of light snow showers still occurring. Roads may still be slick in some areas. $$ WYZ112-116-291030- /O.CAN.KCYS.WW.Y.0026.000000T0000Z-190529T1200Z/ Sierra Madre Range-South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 329 AM MDT Wed May 29 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has tapered off over the area this morning with just some patches of light snow showers still occurring. Roads may still be slick in some areas, especially over the I-80 Summit. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at May 26, 11:03 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 26, 11:03 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1103 PM MDT Sun May 26 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 230 PM MDT Sun May 26 2019
Forecast concerns in the short term deal with severe
storms...heavy rain leading to possible flooding/flash flooding
and heavy mountain snow.
Currently...surface low analyzed pretty much over Cheyenne this
afternoon. Stratus layer has hung tough over the Panhandle and
hear at Cheyenne so far...limiting convection. Outside of the
convection up in Platte and Converse Counties though... storms are
firing and moving northeast. Latest SPC Meso Analysis up that way
showing an uncapped environment with surface based CAPE around
3000 J/Kg. Southern Panhandle still capped with 50 to 75 J/Kg
inhibition.
Latest HRRR guidance showing storms developing fairly widespread
after 21Z with cap breaking over the southern Panhandle after that
time. Line of thunderstorms form just west of Cheyenne and moves
east with increasing intensity on storms. Storms will be moving
into very unstable environment with meso analysis page showing
3000 J/Kg over the southern Panhandle after 00Z. Severe
thunderstorm threat begins to ease after 02Z.
Went with a Flash Flood Watch for the central
Panhandle...Goshen...eastern Laramie County and eastern Platte
County as a rather large area of moderate to heavy precip remains
in place over the area overnight. Storm motions decrease
significantly tonight...so we will be dealing with slow motions
with storms producing heavy rainfall over these areas. Dangerous
night time flooding is possible.
Guidance continues to show widespread heavy rainfall over the
Laramie Range and points east Monday into Tuesday with 6 hour QPF
forecasts of .75 inches through at least Tuesday afternoon. SO
kept Flood Watch for our northern zones going and even extended
them into Wednesday morning before precip ends.
One final issue...getting some pretty high snow amounts in the
Snowy and Sierra Madre Ranges. 12-24 inches of snow possible for
these ranges before snow ends Wednesday morning. Decided to issue
a Winter Storm Watch for these zones as a result.
.LONG TERM...(Wednesday through Sunday)
Issued at 230 PM MDT Sun May 26 2019
Wednesday...A bit warmer as the airmass moderates and we see some
more sunshine. With the upper trough over South Dakota and wrap
around moisture, we will still see a slight chance of showers and
thunderstorms over our northern counties.
Thursday...Drier and warmer conditions expected as weak shortwave
ridging builds overhead, though there will still be enough residual
low and mid level moisture for some showers and thunderstorms over
the Snowy and Sierra Madre Ranges in the afternoon.
Friday...Ridging aloft flattens somewhat as the next weak shortwave
trough aloft approaches from the Great Basin states. With some
increase in low and mid level moisture, we anticipate an increase in
afternoon shower and thunderstorm coverage over the Snowy, Sierra
Madre and Southern Laramie Ranges.
Saturday...Despite some ridging aloft, there will still be enough
residual low and mid level moisture for isolated to scattered
afternoon and evening showers and thunderstorms. Slightly cooler
with more cloud cover and better coverage of showers and
thunderstorms.
Sunday...Best low and mid level moisture is progged to be over our
eastern counties, where scattered late day showers and thunderstorms
will develop along and east of the low level surface trough axis
along the Interstate 25 corridor.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1050 PM MDT Sun May 26 2019
Latest radar loop was showing things have quieted down from
earlier this evening. This trend should continue through the
remainder of the night. The main concern tonight will be how far
south the frontal boundary in the northern Nebraska panhandle will
end up along with the low clouds. For now, we have kept the low
clouds near CDR and BFF. These low clouds will most likely hang
around CDR all day tomorrow before the storms move through.
Latest water vapor loop was showing the upper level low in
southern Nevada. This feature is expected to continue to track
east overnight into tomorrow. As this feature tracks east, the
surface low is expected to deepen quite rapidly tomorrow morning
into tomorrow afternoon. This will increase the moisture transport
into areas along and east of I-25 tomorrow afternoon and strong
to severe thunderstorms develop by mid afternoon. After these
storms moves through, a cold front will press south through the
region tomorrow evening.
&&
.FIRE WEATHER...
Issued at 425 AM MDT Sun May 26 2019
Recent precipitation across southeast Wyoming and the western
Nebraska Panhandle will continue the low fire weather concerns.
Continued unsettled weather will bring near daily chances for
showers and thunderstorms as the cool and wet pattern progresses
on for the near-future. The driest day in the forecast looks to be
today with afternoon humidities reaching down into the
upper teens to low 20s west of the Laramie Range. Gusts will reach
up to 20 mph; stronger near and around thunderstorms
&&
.HYDROLOGY...
Issued at 425 AM MDT Sun May 26 2019
With the recent wet, heavy snowfall across the area, reports have
area streams and creeks at bankfull with portions of the White
River flooding nearby pastureland near Hwy 385. The White River
sensor at the NE/SD border has been slowly declining, however, the
continued wet pattern and snowmelt will likely not ease the flood
risk or water levels for the next several days. A Flood Advisory
remains in effect to accommodate these concerns. Biggest concern
going forward will be the possibility of rain on snow from the
mountain ranges to the Pine Ridge in NE. Depending on rates and
intensity, further flooding concerns remain for rapid rises in
area rivers and streams besides the White River, and other low-
lying areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flood Watch through late Tuesday night for WYZ102.
Flash Flood Watch through Monday afternoon for WYZ107-108-119.
Flood Watch from Monday afternoon through Tuesday afternoon for
WYZ101.
Winter Storm Watch from Monday evening through late Tuesday
night for WYZ112-114.
NE...Flood Watch through late Tuesday night for NEZ002-003-095-096.
Flash Flood Watch through Monday afternoon for NEZ019>021-054-
055.
&&
SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...REC
FIRE WEATHER...GCC
HYDROLOGY...ABHazardous weather outlook, May 26, 5:33 AM MDT, 21 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 533 AM MDT Sun May 26 2019 WYZ103>106-109>117-271145- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong thunderstorms may develop this afternoon and evening. The possibility for severe thunderstorms exists mainly along and east of Interstate 25. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Heavy rain amounts are expected Monday and Tuesday, mainly along and east of the Laramie Range. Looking for additional heavy accumulating snow for the Snowy and Sierra Madre Ranges. .Spotter information statement... Spotter activation will not be needed. NEZ002-095-WYZ101-102-107-271145- Dawes-North Sioux-Converse County Lower Elevations- Niobrara County-East Platte County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Thunderstorms are expected this afternoon and evening with isolated severe thunderstorms. Main threats from the severe thunderstorms will be damaging winds and large hail. A Flood Advisory continues until 900 PM Monday for the White River in north central Dawes County in the northern Nebraska Panhandle. A Flood Watch is in effect from Sunday night through Tuesday afternoon. Scattered thunderstorms will develop, with some storms possibly producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The Flood Watch continues into Tuesday as heavy rainfall continues to impact the area. .Spotter information statement... Spotter activation will not be needed. NEZ003-019>021-054-055-096-WYZ108-118-119-271145- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Goshen County-Central Laramie County- East Laramie County- 533 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong to severe thunderstorms are possible this afternoon and evening through around midnight. Threats include large hail, damaging winds, heavy rainfall and a few tornadoes. The main threat will be along and south of a Cheyenne-Scottsbluff-Alliance line. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Severe thunderstorms and heavy rain are expected Monday, with the threat of heavy rain continuing into Tuesday. Monday's severe thunderstorms will carry the threat of damaging winds, large hail and heavy rainfall. .Spotter information statement... Spotter activation may be needed along and south of a Cheyenne- Scottsbluff-Alliance line after 3 PM today through midnight.
In the hours before
Local storm report, May 26, 8:49 PM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WHEATLAND 42.05N 104.96W
05/26/2019 M1.00 INCH PLATTE WY TRAINED SPOTTER
0520 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/26/2019 E4.25 INCH LARAMIE WY PUBLIC
0530 PM HAIL 1 S HILLSDALE 41.20N 104.48W
05/26/2019 E1.00 INCH LARAMIE WY TRAINED SPOTTER
0530 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/26/2019 M2.75 INCH LARAMIE WY TRAINED SPOTTER
0530 PM HAIL 1 E WHEATLAND 42.05N 104.94W
05/26/2019 M1.50 INCH PLATTE WY PUBLIC
0535 PM HAIL 2 ENE CHEYENNE 41.16N 104.76W
05/26/2019 M1.75 INCH LARAMIE WY TRAINED SPOTTER
0535 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/26/2019 E2.00 INCH LARAMIE WY EMERGENCY MNGR
0600 PM HAIL 5 N CHUGWATER 41.83N 104.82W
05/26/2019 M0.50 INCH PLATTE WY LAW ENFORCEMENT
HAIL 3 INCHES DEEP COVERING INTERSTATE 25 BETWEEN
BORDEAUX AND CHUGWATER WY REQUIRING PLOWS TO CLEAR THE
ROADWAY.
0620 PM HAIL 2 W CHEYENNE 41.15N 104.83W
05/26/2019 M1.00 INCH LARAMIE WY TRAINED SPOTTER
REPORTED AT THE F.E. WARREN AIR FORCE BASE CAMPGROUND.
0630 PM HAIL 5 N CHUGWATER 41.83N 104.82W
05/26/2019 M1.75 INCH PLATTE WY COUNTY OFFICIAL
0716 PM FLASH FLOOD CHUGWATER 41.76N 104.82W
05/26/2019 PLATTE WY COUNTY OFFICIAL
UP TO ONE FOOT OF WATER REPORTED IN DOWNTOWN CHUGWATER.
EDITED ERROR WITH THE TIME OF THE EVENT.
0727 PM FLASH FLOOD 3 SSE BORDEAUX 41.91N 104.93W
05/26/2019 PLATTE WY COUNTY OFFICIAL
VIDEO OF WATER FLOWING OVER INTERSTATE 25 MILE MARKER 69
NORTHWEST OF CHUGWATER.
0735 PM FLASH FLOOD CHUGWATER 41.76N 104.82W
05/26/2019 PLATTE WY EMERGENCY MNGR
EMERGENCY MANAGEMENT IN PLATTE COUNTY REPORTING CHUGWATER
CREEK IS FLOODING.
&&
TTRUDELSpecial weather statement, May 26, 9:04 PM MDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Cheyenne WY 904 PM MDT Sun May 26 2019 WYZ115-116-270345- South Laramie Range WY-Laramie Valley WY- 904 PM MDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 945 PM MDT... At 903 PM MDT, the public reported a strong thunderstorm near Laramie, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Laramie, Bosler and Baldy Peak. This includes Interstate 80 in Wyoming between mile markers 296 and 310. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4127 10566 4135 10588 4168 10574 4158 10541 TIME...MOT...LOC 0303Z 203DEG 13KT 4140 10572 Trudel
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 48 min |
| May 26, 6:32 PM MDT | Flash Flood Warning | CYS | Platte | 4 hr |
| May 26, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 30 min |
| May 26, 7:00 PM MDT | Flash Flood Warning | CYS | Platte | 12 hr |
| May 26, 7:08 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| May 26, 8:36 PM MDT | Flash Flood Warning | CYS | Platte | 10 hr |
| May 26, 9:04 PM MDT | Special Weather Statement | CYS | Albany | 41 min |
| May 27, 9:41 AM MDT | River Flood Warning | CYS | Converse | 12 hr |
| May 27, 1:00 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| May 27, 1:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 27, 1:34 PM MDT | Flash Flood Warning | CYS | Laramie | 5 hr |
| May 27, 1:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| May 27, 2:20 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| May 27, 2:23 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| May 27, 2:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| May 27, 2:50 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 40 min |
| May 27, 3:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| May 27, 3:40 PM MDT | Special Weather Statement | CYS | Goshen | 50 min |
| May 27, 4:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 41 min |
| May 27, 4:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| May 27, 4:25 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| May 27, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 28 min |
Nearby
Winter Storm Warnings in Wyoming, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.